It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-20-2010, 02:31 PM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 2
AngieK313 HB User
Stopping Pristiq

I just finished reading a thread, started in early '09, about stopping Pristiq and it scared the crap out of me.

My minister (a retired marine) recently returned from participating in a study on Gulf War Syndrome and she stated that two of the doctors there (one a rheumatologist - sp?) both told her that the short and long term use of Pristiq can cause considerable damage and she advised me to look into stopping it. She also said that those doctors indicated that Pristiq may be taken off the market soon.

Add that to the fact that the two times I've missed a dose, I had horrible vertigo & the feeling that, for a second or two, the world was moving while I wasn't... well, I want to get this stuff out of my system. Like, now. I figure anything that has that much of an effect on me when I DON'T take just one dose can't be so good for me.

History - started taking Lexapro in late 2003 for anxiety/depression. Stopped at the end of 2004 when I started trying to get pregnant. Got back on Lexapro after my first son was born, and switched to Prozac a while later b/c we wanted to try for another baby and the Lexapro wreaked serious havoc on my sex drive. After second son was born, my Prozac was upped. Then switched to Wellbutrin, then to Pristiq. Think I've been on it for about a year. And all of this was done without me actually talking to a psychiatrist - dummy here thought I could just get a med & be fine. I'm looking for a psychiatrist now, but don't want to wait however long THAT's going to take to stop the Pristiq.

Anyhow - back to my original point - I'm reading that withdrawal from Pristiq is heinous. My gp has called in a prescription of Prozac and, based on what I've read, I'm hoping that I can switch straight to it and bypass the worst of the Pristiq withdrawals. Can anybody help ease my fears?

Thanks so much.

 
Sponsors Lightbulb
   
Old 04-21-2010, 06:19 AM   #2
Newbie
(female)
 
Join Date: Apr 2010
Posts: 2
AngieK313 HB User
Re: Stopping Pristiq

Anybody? Any input would be appreciated.

 
Old 04-25-2010, 01:11 PM   #3
Member
(female)
 
Join Date: Apr 2010
Location: RI
Posts: 64
AnotherDayDone HB User
Re: Stopping Pristiq

Ouch! That's rough.

I started Pristiq 3 weeks ago and heard the same about withdrawal. I withdrew from Paxil and Cymbalta and that was total hell. I think taking Prozac as you wean is something that's pretty common and should help. But you have to wean under a Drs supervision. I'd be iffy on cold turkey since when you miss a dose, you have withdrawal symptoms.

Reading this makes me wonder if I should continue on this. Luckily I'm going to a different PysD in a cpl weeks so hopefully he have some better ideas than my current one.

 
Old 04-26-2010, 09:10 AM   #4
Newbie
(female)
 
Join Date: Apr 2010
Posts: 2
amberjoy HB User
Re: Stopping Pristiq

I'm sorry to hear that you're having such a hard time. Finding the right medication is like finding the right doctor. No two people will fit just the same.

I too, have tried multiple medications (welbutrin, prozac and paxil) and had no success with any of these. I wouldn't say they are "bad" drugs. They just didn't work for me. I had some side effects with each of them: no energy, wanted to sleep all the time, no appetite, lost weight, nausea, mood swings, no sex drive.

Then I tried Pristiq and I didn't really notice any benefit until I'd been on it for a few months. I found that I had lots of energy again, I was motivated and excited about things and I got my appetite back. I don't know if it was due to the pristiq or just me but I did seem to have some heart burn and reflux for the first year but I've had stomach problems off and on my whole life so I wouldn't be to quick to associate it. I haven't had any trouble with the heart burn/reflux for the last 9 months, so its really hard to say but I tend to think it was not related.

Weaning from Pristiq is something I have not done before but just recently started with my Doctor because I just found out I'm pregnant. I get a little light-headed and dizzy after two days off. I sometimes also feel like for a split-second the ground is moving and I'm not. It doesn't really effect me too much and I can still function but I know some people are really bothered by these side effects. Occasionally I will have a dark spot in my peripheral vision, but that doesn't happen often.

While I was taking pristiq, I was also on birth control pills. I always blamed the pristiq for my low sex drive, but wouldn't you know, I stopped taking the pill and within a few days I was so much more into sex. I started having sexual dreams and feeling excited about it through out the day. My husband was so happy and so was I. I got pregnant while still taking pristiq and was having sex at least every other day, sometimes much more so I blame the birth control pill.

Hope this helps.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Pristiq and insomnia KellyCz Depression 19 09-07-2011 01:41 AM
Switch - Cymbalta to Pristiq for constipation? camjunkie Depression 22 05-19-2011 09:53 AM
Pristiq - withdrawal symptoms shygirl76 Depression 48 04-30-2011 07:45 PM
Withdrawal from Pristiq bono1968 Depression 56 07-18-2010 11:09 PM
withdrawal from Pristiq regicook Depression 15 06-19-2010 01:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), neveragain444 (9), cuddles1 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 08:37 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!